MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT, 20G X 1.75"; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT, 20G X 1.75"; INTRAVASCULAR CATHETER
Model Number 383518
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd nexiva single port, 20g x 1.75" tubing was defective.The following information was provided by the initial reporter: customer reported external tubing split in half while injecting ct contrast (isovue 370) at a rate of 1.9ml/sec.
 
Additional Manufacturer Narrative
H6: investigation summary: our quality engineer inspected the photograph submitted for evaluation.Bd received one photograph which displayed a used 20g nexiva unit.The extension tubing appears discolored, and a long tear can be on the extension tubing close to the catheter adapter end.Based on these observations, it is likely that the tubing ballooned and burst during infusion.No kinks can be seen on the unit; however, the full unit is not visible, so it still remains a potential root cause.During manufacturing, a ballooned tubing may result from an occlusion due to excess adhesive between the catheter adapter and extension tubing or from kinked tubing.If an occlusion was present, the components would have to be partially occluded as a full occlusion would likely cause the clinician to experience issues during flashback and flushing of the device.Additionally, during use, ballooning may occur due to a kinked, occluded, or obstructed tubing.Without the physical device the root cause could not be further narrowed down.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD NEXIVA SINGLE PORT, 20G X 1.75"
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17358102
Report Number1710034-2023-00816
Device Sequence Number20468991
Product Code FOZ
UDI-Device Identifier30382903835189
UDI-Public(01)30382903835189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Model Number383518
Device Catalogue Number383518
Device Lot Number2300204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown